All meds, whether man made or natural, have side effects. And,if anybody is going to get them ... it's me.
So, two weeks ago I convinced my GP to let me try out Effexor XR (in another post Ill explain why I believed this could make a difference). Within 2 days, YES 2 days, I felt no Fibro pain and had lots of energy.
Within 5 days I knew I had TOO much energy ... hypomania here I come! In fact, people with Bipolar Affective Disorder are at risk for having their mania triggered by Effexor. Had to know it would happen to me. STRIKE ONE!
So, I had my GP issue a new prescription which cut the dosage in half.
Within 7 days, of starting Effexor, I knew I would have to stop taking it.
Imagine your skin feels like it's on fire. Imagine it's so dry the Sahara looks like a steamy tropical jungle by comparison. Imagine that no matter how much lotion you slather on your body: the burning hot, needle itch won't go away.
Now imagine at the same time that no matter how exhausted you are you can't turn your brain off ... you can't sleep ... for days.
On Monday this week, I had been itching and desperately trying to avoid scratching my whole body for 4 days. I suspected it was a side effect but there was nothing in the drug warnings that the drug store included with the perscription. So, in a moment of genius, I decided to call the pharmacist. She suspected the same as I did, but wasn't certain because I didn't have a rash. I was P'd when I hung up, went to bed, and finally went to sleep 3 hours later.
When I got up in the morning there was a message on the voice mail from the pharmacist. She had done some research. SURE ENOUGH, 4% of people who take Effexor suffer from vasodilation which causes a hot, dry, itchy feeling. STRIKE TWO!
Then later on Tuesday I decided to relook at Effexor's side effects. Buried in a long list was this entry "trouble sleeping." Bingo! STRIKE THREE.
So, I decided to stop taking Effexor. But, turns out that's easier said than done.
Next post: The joys of withdrawal!